MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH, DYONICS POWER II; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH, DYONICS POWER II; ARTHROSCOPE
Model Number 72201092
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during set up, the dyonics power ii footswitch was too hot, and the plug in cable was cut.No delay was reported and the procedure was finished with a smith and nephew back-up device.There was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection revealed a cut on the cord with exposed wires.A functional evaluation of the device did not reveal any malfunction.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause for cut in cable plug, has been associated with unintended use of the device.Factors that could have contributed to the failure include fatigue from repeated bending of the cord during extended use and crushing or shear force induced on the cord inconsistent with normal use.The root cause for overheating of device could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
FOOTSWITCH, DYONICS POWER II
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16300813
Report Number1643264-2023-00068
Device Sequence Number17688323
Product Code HRX
UDI-Device Identifier03596010607423
UDI-Public03596010607423
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K062849
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201092
Device Catalogue Number72201092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date02/04/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown